North Carolina, 2011

Damaging Winds and Lightning Strike in North Carolina, June 27, 2011

June 27, 2011 · NWS RNK · 8 events in 3 counties and zones

Thunderstorms developed in a region of high instability across north central North Carolina. Some of the storms reached severe levels and produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Thunderstorms developed in a region of high instability across north central North Carolina. Some of the storms reached severe levels and produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 27, 5:06 PM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 27, 5:06 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT MON JUN 27 2011

.SYNOPSIS...
A COLD FRONT STRETCHES FROM WISCONSIN TO KANSAS. THIS FRONT WILL
MOVE INTO THE GREAT LAKES AND OHIO VALLEY TONIGHT...AND THEN MOVE
ACROSS THE MID ATLANTIC REGION TUESDAY AND TUESDAY NIGHT. WARM
MUGGY CONDITIONS WILL BE FOUND AHEAD OF THE FRONT WITH SCATTERED
SHOWERS AND THUNDERSTORMS. ONCE THE FRONT CROSSES THE AREA...DRY
HIGH PRESSURE WILL BUILD OVER THE AREA FROM WEDNESDAY THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
SURFACE CONVERGENCE ALONG THE BLUE RIDGE AND FOOTHILL COUNTIES...FROM
FLOYD COUNTY SOUTH INTO WILKES COUNTY...ALLOWING FOR A FEW
SCATTERED THUNDERSTORMS TO FORM THIS EVENING. THESE STORMS WILL
MOVE SLOWLY TO THE EAST THROUGH THE EVENING AND FADE. ATTENTION
SHIFTS TO THE WEST AS A LINE OF CONVECTION COMING ACROSS WESTERN
KENTUCKY/TENNESSEE AT 600 PM WILL ENTER SOUTHWESTERN VIRGINIA
AROUND 800 PM. THROUGH 700 PM...HIGHEST POPS IN THE FOOTHILLS THEN
800 PM TOWARD TAZEWELL. CHANCEY POPS SPREAD ACROSS THE REST OF
THE WEST THROUGH THE OVERNIGHT HOURS AS THIS LINE MOVES EASTWARD.

PREVIOUS DISCUSSION...WARM MUGGY CONDITIONS WILL PERSIST THROUGH
TUESDAY AS ABUNDANT LOW LEVEL MOISTURE FLOODS THE AREA AHEAD OF AN
APPROACHING COLD FRONT. DEWPOINTS IN THE 60S TO L70S CAN BE
EXPECTED THE NEXT 24 HOURS...AND THIS MOISTURE...COMBINED WITH
DAYTIME HEATING AND LIFT FROM APPROACHING FRONT AND OTHER VARIOUS
THUNDERSTORM OUTFLOW BOUNDARIES THROUGHOUT THE REGION WILL RESULT
IN SCATTERED TO NUMEROUS SHOWERS.

FOR THIS EVENING...GREATEST THREAT FOR SHOWERS APPEARS TO BE THE
SOUTHERN CWA...ALONG AND SOUTH OF THE VA/NC BORDER...
WHERE HIGHER CAPE WILL FEED THUNDERSTORMS THAT GET INITIATED VCNTY
OF THE BLUE RIDGE AND POTENTIAL INTERACTION WITH ANY NORTHWEST
MOVING THUNDERSTORM OUTFLOW FROM TSTMS OVER CENTRAL NC. ASIDE FROM
THESE LIFTING MECHANISMS...WILL HAVE TO AWAIT LATE NIGHT LIFT FROM
OUTFLOW WHICH WILL LIKELY MOVE EAST FROM ONGOING STORMS OVER THE
OHIO VALLEY. THE LOCAL WRF BRINGS THIS FEATURE OVER THE MTNS
BETWEEN MIDNIGHT AND 3AM.   AS WE TRANSITION INTO THE DAY
TUESDAY...CONVERGENCE AHEAD OF APPROACHING FRONT...ALONG WITH
TERRAIN INDUCED LIFT COUPLED WITH THE AFTERNOON HEATING WILL AGAIN
FIRE MORE DEEP CONVECTION...ALL CULMINATING WITH THE FRONTAL
PASSAGE LATE IN THE DAY. UNTIL FROPA...ENTIRE FCST AREA WILL BE
SUBJECT TO A SHOWER OR THUNDERSTORM AT SOME POINT IN TIME...A
MATTER OF WHEN AS OPPOSED TO IF.

FOLLOWED WARMER GUIDANCE FOR TONIGHTS TEMPS PER ELEVATED
DEWPOINTS. USED A NAM/GFS BLEND FOR TMAX TUESDAY. MODEL POPS ARE
HIGH...SUGGESTING 80 PERCENT OF THE AREA TO GET AT LEAST A
HUNDREDTH OF AN INCH DURING THE 24 HOUR PERIOD. 12 HOUR TIME STEPS
CUT THIS TO BETWEEN 40 AND 60...AND GENERALLY 40 PERCENT OR LESS
DURING ANY 6HOUR BLOCK OF TIME. IF I HAD TO PUT ALL OF MY EGGS IN
A BASKET...I WOULD SAY LOOK OUT FOR A NOCTURNAL MCS TO PROVIDE
THE GREATEST POTENTIAL FOR QPF. IF FEATURE MATERIALIZES AND COMES
THROUGH AS FCST BY THE LOCAL WRF MODEL...THEN SUGGESTION WOULD BE
FOR THE HIGHEST POPS TONIGHT FOLLOWED BY A WEST WIND IN ITS WAKE FOR
TUESDAY WHICH WOULD ROB CONVERGENCE AWAY FROM THE ACTUAL SYNOPTIC
FRONT. ONLY TIME WILL TELL. FOR NOW WILL CONTINUE TO PAINT WITH A
BROAD BRUSH.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
COLD FRONT MOVES THROUGH TUESDAY NIGHT WITH MUCH OF THE PRECIP
ENDED BY 12Z/8A WED. COOLER AND DRIER AIR WITH HIGH PRESSURE THEN
REMAINS FOR THE REST OF THIS PERIOD WITH MORE COMFORTABLE HIGH AND
MINIMUM TEMPERATURES. THE CENTER OF THE CLOSED UPPER HIGH
PRODUCING 100F MAXIMUM TEMPERATURES WILL MOVE FROM THE PANHANDLE
OF TEXAS TO KMCO BY 8PM FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
CLOSED LOW DIVING INTO KSFO AND CLOSED LOW MOVING ACROSS NEW
ENGLAND WILL ALLOW THE UPPER RIDGE TO EXPAND INTO THE OHIO VALLEY.
INITIALLY...LLVL MOISTURE AND DEWPOINTS PROBABLY WONT BE SUFFICIENT
FOR DIURNAL CONVECTION. PWATS WILL INCREASE AS A WEAK BOUNDARY
FROM WEST TO EAST DROPS INTO THE OHIO VALLEY LATER SUNDAY...SO THE
END OF THE HOLIDAY WEEKEND AND THE BEGINNING OF NEXT WEEK STAND
THE CHANCE FOR WIDELY SCATTERED STORMS...HOT AND HUMID CONDITIONS.
SATURDAY LOOKS TO BE THE HOTTEST DAY BUT SUNDAY HAS THE POTENTIAL
TO ALSO BE AROUND 90 TO THE UPPER 90S IF THE OHIO VALLEY BOUNDARY
IS DELAYED.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
SCATTERED SHRA/TSRA WILL BE FOUND MAINLY ALONG AND SOUTH OF THE
VA/NC BORDER THIS EVENING. OTHER ISOLATED BUILDUPS AND SHRA WILL
OCCUR ALONG THE VA BLUE RIDGE. ASIDE FROM THE ISOLD TO SCT DEEP
CONVECTION...CONDITIONS TO REMAIN VFR THROUGH 02 UTC/10 PM THIS
EVENING.

MCS OVER KY MAY GENERATE A SOLID LINE OF SHRA/TSRA THAT WOULD
CROSS THE CENTRAL APPALACHIANS AROUND MIDNIGHT. THE LOCAL WRF
MODEL IS FORECASTING THIS...BUT STILL NOT CONFIDENT ENOUGH TO ADD
TO THE TAFS JUST YET. WILL CONTINUE TO MONITOR THE DEVELOPMENT OF
THIS FEATURE AND ADD TO THE 00 UTC TAF RELEASE IF WARRANTED.

NOT CONFIDENT ON VSBY FCST TONIGHT. CONSIDERABLE DEBRIS CLOUDINESS
FROM APPROACHING MCS MAY MITIGATE FOG FORMATION...BUT WILL GO WITH
PERSISTENCE FROM THE LAST FEW NIGHTS AND FCST 3-5SM...BUT MAINLY
09-12 UTC TIME FRAME. IF THERE IS ANY IFR RIVER FOG IT WOULD BE
MAINLY CONFINED TO LWB...POSSIBLY BCB IF SKIES REMAIN CLEAR AND THE
WINDS ARE CALM.

ADDITIONAL THREAT OF STORMS POSSIBLE WITH FRONTAL PASSAGE ON
TUESDAY. AFTER TUESDAY...HIGH PRESSURE BUILDS OVER THE AREA FOR
MID WEEK...PROMOTING A DRYING TREND. ASIDE FROM SOME LATE NIGHT
FOG ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING AT VFR
CONDITIONS FROM WED-FRIDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...PM/RCS
SHORT TERM...KM
LONG TERM...KM
AVIATION...PM
Hazardous weather outlook, Jun 27, 2:19 AM EST, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 AM EDT MON JUN 27 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-280730-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
319 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 5:08 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT MON JUN 27 2011

NCZ003-019-020-272315-
SURRY NC-WILKES NC-YADKIN NC-
608 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL AFFECT SURRY...WILKES AND YADKIN
COUNTIES...

AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF ELKIN...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR STATE ROAD AND PLEASANT HILL AROUND 620
PM...ELKIN...AND SWANCREEK AROUND 625 PM...JONESVILLE AROUND 630
PM...BUCK SHOALS AROUND 635 PM...BURCH AROUND 640 PM AND BROOKS
CROSSROADS AROUND 645 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3605 8095 3636 8116 3638 8098 3629 8055
      3605 8076

AMS
Special weather statement, Jun 27, 5:54 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT MON JUN 27 2011

VAZ007-009-010-280000-
BLAND VA-SMYTH VA-TAZEWELL VA-
654 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT BLAND...SMYTH AND TAZEWELL
COUNTIES...

AT 649 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 30 MILES
WEST OF HURLEY TO 32 MILES WEST OF ABINGDON...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR RAVEN AROUND 730 PM...QUARRY AROUND 740
PM...CLAYPOOL HILL AROUND 750 PM AND BROADFORD AROUND 800 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3719 8179 3725 8174 3721 8168 3721 8156
      3726 8150 3728 8142 3734 8136 3696 8136
      3695 8138 3687 8134 3675 8134 3667 8165
      3679 8170 3692 8184 3698 8179 3715 8191

AMS
Special weather statement, Jun 27, 6:46 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT MON JUN 27 2011

NCZ019-280030-
WILKES NC-
746 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 745 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MC GRADY...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR MULBERRY AROUND 755 PM...FAIRPLAINS...AND
NORTH WILKESBORO AROUND 800 PM...HAYS...AND ABSHERS AROUND 805 PM...
DOCKERY AND WILKES COUNTY AIRPORT AROUND 810 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3621 8134 3637 8132 3637 8129 3636 8127
      3638 8122 3637 8091 3635 8090 3605 8092

AMS
Special weather statement, Jun 27, 6:51 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT MON JUN 27 2011

NCZ003-280030-
SURRY NC-
751 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL AFFECT SURRY COUNTY...

AT 749 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOTTOM...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR PINE RIDGE AROUND 800 PM...DOBSON AROUND 815
PM...TOAST AROUND 820 PM...AND WHITE PLAINS AROUND 825 PM.

LAT...LON 3629 8072 3646 8091 3656 8086 3656 8075
      3655 8044 3628 8046
Special weather statement, Jun 27, 6:58 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT MON JUN 27 2011

VAZ016-032-280100-
CARROLL VA-PATRICK VA-
758 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND PATRICK COUNTIES...

AT 754 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
FANCY GAP...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR FANCY GAP AROUND 820 PM...CANA AROUND 835 PM
AND GROUNDHOG MOUNTAIN AROUND 900 PM.

LAT...LON 3656 8084 3675 8083 3677 8050 3656 8052
Special weather statement, Jun 27, 7:05 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT MON JUN 27 2011

NCZ001-002-VAZ007-009-010-012-015-016-WVZ042-280100-
ALLEGHANY NC-ASHE NC-BLAND VA-CARROLL VA-GRAYSON VA-MERCER WV-
SMYTH VA-TAZEWELL VA-WYTHE VA-
805 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...BLAND...
CARROLL...GRAYSON...MERCER...SMYTH...TAZEWELL AND WYTHE COUNTIES...

AT 802 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTH OF RICHLANDS TO 10 MILES SOUTHWEST OF CHILHOWIE...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR CHILHOWIE AROUND 810 PM...BROADFORD AND
WHITETOP AROUND 815 PM...THOMAS BRIDGE...AND ADWOLF AROUND 820
PM...MOUNT ROGERS SUMMIT AND AND HUNGRY MOTHER STATE PARK AROUND 825
PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3725 8174 3721 8168 3721 8156 3728 8142
      3733 8137 3736 8097 3729 8097 3727 8101
      3724 8097 3648 8094 3638 8098 3644 8109
      3642 8113 3655 8170 3663 8161 3679 8170
      3692 8184 3698 8179 3710 8189 3715 8190

AMS

The radar

The Roanoke radar (KFCX), 83 km away, was scanning. The volume nearest the first event began at 00:36 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Stokes

When
June 27, 7:35 PM EST
Where
Stokes County, 0.56 mi E of King
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.280, -80.360

Thunderstorm winds downed trees in the City of King. Damage values are estimated.

Thunderstorm Wind, Rockingham

When
June 27, 7:57 PM EST to 8:10 PM EST
Where
Rockingham County, New Leaksville to 1.31 mi ENE of Spray
Measured
55 kt (63 mph) estimated gust
Property damage
$75,000
Reported by
Fire Department/Rescue
Coordinates
36.480, -79.780

A thunderstorm tracked northeast across the community of Eden. Along the way, it downed several trees. Some were down on Trogden Steet, at the intersection of Reynolds Street and Harris Street, and along Friendly Road. In the 1000 block of Kylce Steet, a roof was blown off a maintenance garage. Damage values are estimated.

Thunderstorm Wind, Stokes

When
June 27, 8:31 PM EST
Where
Stokes County, 0.56 mi E of King to 1.31 mi ESE of King
Measured
55 kt (63 mph) estimated gust
Property damage
$9,000
Reported by
Fire Department/Rescue
Coordinates
36.280, -80.360

Thunderstorm winds downed trees across King. Damage values are estimated.

Thunderstorm Wind, Stokes

When
June 27, 8:31 PM EST
Where
Stokes County, 0.89 mi SE of Danbury
Measured
55 kt (63 mph) estimated gust
Property damage
$9,000
Reported by
State Official
Coordinates
36.410, -80.210

Thunderstorm winds downed several trees across the city of Danbury. Damage values are estimated.

Lightning, Caswell

When
June 27, 9:05 PM EST
Where
Caswell County, 2.66 mi NE of Camp Spgs
Property damage
$50,000
Reported by
State Official
Coordinates
36.330, -79.470

Lightning started a structure fire. Damage values are estimated.

Thunderstorm Wind, Rockingham

When
June 27, 9:10 PM EST
Where
Rockingham County, 4.47 mi SSW of Ellisboro
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
36.270, -80.010

Thunderstorm winds blew down a tree along Oak Level Church Road.

Thunderstorm Wind, Caswell

When
June 27, 9:27 PM EST
Where
Caswell County, 1.98 mi SW of Topnot
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
36.350, -79.295

Thunderstorm winds blew down two trees along Burton Chapel Road. Damage values are estimated.

Thunderstorm Wind, Caswell

When
June 27, 9:52 PM EST
Where
Caswell County, 2.76 mi N of Corbett
Measured
50 kt (58 mph) estimated gust
Property damage
$900
Reported by
State Official
Coordinates
36.290, -79.230

Thunderstorm winds downed a tree along Corbett Ridge Road. Damage values are estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326083, 326075, 326078, 326081, 326090, 329256, 326085, 326086.